Triangulations of non-archimedean curves, semi-stable reduction, and ramification
Annales de l'Institut Fourier, Online first, 52 p.

Let K be a complete discretely valued field with algebraically closed residue field and let be a smooth projective and geometrically connected algebraic K-curve of genus g. Assume that g2, so that there exists a minimal finite Galois extension L of K such that L admits a semi-stable model. In this paper, we study the extension LK in terms of the minimal triangulation of C, a distinguished finite subset of the Berkovich analytification C of . We prove that the least common multiple d of the multiplicities of the points of the minimal triangulation always divides the degree [L:K]. Moreover, in the special case when d is prime to the residue characteristic of K, then we show that d=[L:K], obtaining a new proof of a classical theorem of T. Saito. We then discuss curves with marked points, which allows us to prove analogous results in the case of elliptic curves, whose minimal triangulations we describe in full in the tame case. In the last section, we illustrate through several examples how our results explain the failure of the most natural extensions of Saito’s theorem to the wildly ramified case.

Soit K un corps discrètement valué complet avec corps résiduel algébriquement clos et soit une K-courbe projective lisse, géométriquement connexe, de genre g. Si l’on suppose g2 il y a une extension Galoisienne finie L|K minimale pour la propriété que le changement de base L admet un modèle semistable. Nous étudions l’extension L|K en utilisant la triangulation minimale de C : un ensemble fini de points de l’analytification à la Berkovich C de . Nous prouvons que le plus petit multiple commun d des multiplicités des points de cette triangulation minimale divise le degré de l’extension [L:K]. Lorsque d est premier avec la caractéristique résiduelle de K, nous démontrons que d=[L:K], en déduisant une nouvelle preuve d’un théorème classique de T. Saito. Nous discutons ensuite le cas des courbes avec points marqués, ce qui nous permet d’obtenir des résultats analogues pour les courbes elliptiques et de décrire complètement les triangulations de ces dernières dans le cas modérément ramifié. Nous terminons en expliquant grâce à nos résultats pourquoi les extensions plus naturelles du théorème de Saito ne peuvent pas être vraies dans le cas sauvagement ramifié.

Received:
Revised:
Accepted:
Online First:
DOI: 10.5802/aif.3536
Classification: 14D10,  14G22,  14E22
Keywords: Berkovich curves, Semi-stable reduction, monodromy, Galois theory
Fantini, Lorenzo 1; Turchetti, Daniele 2

1 Centre de Mathématiques Laurent Schwartz, École Polytechnique, CNRS, Palaiseau, France
2 University of Warwick, Mathematics Institute, Zeeman Building, Coventry CV4 7AL, United Kingdom
@unpublished{AIF_0__0_0_A111_0,
     author = {Fantini, Lorenzo and Turchetti, Daniele},
     title = {Triangulations of non-archimedean curves, semi-stable reduction, and ramification},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     year = {2022},
     doi = {10.5802/aif.3536},
     language = {en},
     note = {Online first},
}
TY  - UNPB
AU  - Fantini, Lorenzo
AU  - Turchetti, Daniele
TI  - Triangulations of non-archimedean curves, semi-stable reduction, and ramification
JO  - Annales de l'Institut Fourier
PY  - 2022
DA  - 2022///
PB  - Association des Annales de l’institut Fourier
N1  - Online first
UR  - https://doi.org/10.5802/aif.3536
DO  - 10.5802/aif.3536
LA  - en
ID  - AIF_0__0_0_A111_0
ER  - 
%0 Unpublished Work
%A Fantini, Lorenzo
%A Turchetti, Daniele
%T Triangulations of non-archimedean curves, semi-stable reduction, and ramification
%J Annales de l'Institut Fourier
%D 2022
%I Association des Annales de l’institut Fourier
%Z Online first
%U https://doi.org/10.5802/aif.3536
%R 10.5802/aif.3536
%G en
%F AIF_0__0_0_A111_0
Fantini, Lorenzo; Turchetti, Daniele. Triangulations of non-archimedean curves, semi-stable reduction, and ramification. Annales de l'Institut Fourier, Online first, 52 p.

[1] Baker, Matthew; Nicaise, Johannes Weight functions on Berkovich curves, Algebra Number Theory, Volume 10 (2016) no. 10, pp. 2053-2079 | DOI | MR | Zbl

[2] Baker, Matthew; Payne, Sam; Rabinoff, Joseph On the structure of non-Archimedean analytic curves, Tropical and non-Archimedean geometry (Contemp. Math.), Volume 605, Amer. Math. Soc., Providence, RI, 2013, pp. 93-121 | DOI | MR | Zbl

[3] Berkovich, Vladimir G. Spectral theory and analytic geometry over non-Archimedean fields, Mathematical Surveys and Monographs, 33, American Mathematical Society, Providence, RI, 1990, x+169 pages | MR | Zbl

[4] Berkovich, Vladimir G. Vanishing cycles for formal schemes. II, Invent. Math., Volume 125 (1996) no. 2, pp. 367-390 | DOI | MR | Zbl

[5] Bosch, Siegfried; Lütkebohmert, Werner Stable reduction and uniformization of abelian varieties. I, Math. Ann., Volume 270 (1985) no. 3, pp. 349-379 | DOI | MR | Zbl

[6] Chapuis, Marc Formes modérément ramifiées de polydisques fermés et de dentelles, Ann. Inst. Fourier (Grenoble), Volume 71 (2021) no. 1, pp. 287-316 | DOI | MR | Zbl

[7] Conrad, Brian Irreducible components of rigid spaces, Ann. Inst. Fourier (Grenoble), Volume 49 (1999) no. 2, pp. 473-541 | DOI | MR | Zbl

[8] Conrad, Brian; Edixhoven, Bas; Stein, William J 1 (p) has connected fibers, Doc. Math., Volume 8 (2003), pp. 331-408 | MR | Zbl

[9] Deligne, Pierre; Mumford, David The irreducibility of the space of curves of given genus, Inst. Hautes Études Sci. Publ. Math. (1969) no. 36, pp. 75-109 | DOI | MR | Zbl

[10] Ducros, Antoine Triangulations et cohomologie étale sur une courbe analytique p-adique, J. Algebraic Geom., Volume 17 (2008) no. 3, pp. 503-575 | DOI | MR | Zbl

[11] Ducros, Antoine Toute forme modérément ramifiée d’un polydisque ouvert est triviale, Math. Z., Volume 273 (2013) no. 1-2, pp. 331-353 | DOI | MR | Zbl

[12] Ducros, Antoine La structure des courbes analytiques (2014) (Book in preparation. The numbering in the text refers to the preliminary version of 12/02/2014, available at http://www.math.jussieu.fr/~ducros/livre.html)

[13] Fantini, Lorenzo; Turchetti, Daniele Galois descent of semi-affinoid spaces, Math. Z., Volume 290 (2018) no. 3-4, pp. 1085-1114 | DOI | MR | Zbl

[14] Halle, Lars Halvard Stable reduction of curves and tame ramification, Math. Z., Volume 265 (2010) no. 3, pp. 529-550 | DOI | MR | Zbl

[15] de Jong, Aise Johan Crystalline Dieudonné module theory via formal and rigid geometry, Inst. Hautes Études Sci. Publ. Math. (1995) no. 82, p. 5-96 (1996) | DOI | MR | Zbl

[16] Liu, Qing Algebraic geometry and arithmetic curves, Oxford Graduate Texts in Mathematics, 6, Oxford University Press, Oxford, 2002, xvi+576 pages (Translated from the French by Reinie Erné, Oxford Science Publications) | MR | Zbl

[17] Lorenzini, Dino Models of curves and wild ramification, Pure Appl. Math. Q., Volume 6 (2010) no. 1, pp. 41-82 | DOI | MR | Zbl

[18] Lorenzini, Dino Wild quotient singularities of surfaces, Math. Z., Volume 275 (2013) no. 1-2, pp. 211-232 | DOI | MR | Zbl

[19] Lorenzini, Dino Wild models of curves, Algebra Number Theory, Volume 8 (2014) no. 2, pp. 331-367 | DOI | MR | Zbl

[20] Mustaţă, Mircea; Nicaise, Johannes Weight functions on non-archimedean analytic spaces and the Kontsevich–Soibelman skeleton, Alg. Geom., Volume 2 (2015) no. 3, pp. 365-404 | DOI | Zbl

[21] Nicaise, Johannes A trace formula for rigid varieties, and motivic Weil generating series for formal schemes, Math. Ann., Volume 343 (2009) no. 2, pp. 285-349 | DOI | MR | Zbl

[22] Nicaise, Johannes; Xu, Chenyang The essential skeleton of a degeneration of algebraic varieties, Amer. J. Math., Volume 138 (2016) no. 6, pp. 1645-1667 | DOI | MR | Zbl

[23] Obus, Andrew Vanishing cycles and wild monodromy, Int. Math. Res. Not. IMRN (2012) no. 2, pp. 299-338 | DOI | MR | Zbl

[24] Obus, Andrew; Wewers, Stefan Explicit resolution of weak wild quotient singularities on arithmetic surfaces, J. Algebraic Geom., Volume 29 (2020), pp. 691-728 | DOI | Zbl

[25] Popescu-Pampu, Patrick The geometry of continued fractions and the topology of surface singularities, Singularities in geometry and topology 2004 (Adv. Stud. Pure Math.), Volume 46, Math. Soc. Japan, Tokyo, 2007, pp. 119-195 | MR | Zbl

[26] Raynaud, Michel p-groupes et réduction semi-stable des courbes, The Grothendieck Festschrift, Vol. III (Progr. Math.), Volume 88, Birkhäuser Boston, Boston, MA, 1990, pp. 179-197 | DOI | MR | Zbl

[27] Saito, Takeshi Vanishing cycles and geometry of curves over a discrete valuation ring, Amer. J. Math., Volume 109 (1987) no. 6, pp. 1043-1085 | DOI | MR | Zbl

[28] Schmidt, Tobias Forms of an affinoid disc and ramification, Ann. Inst. Fourier (Grenoble), Volume 65 (2015) no. 3, pp. 1301-1347 | DOI | MR | Zbl

[29] Silverman, Joseph H. Advanced topics in the arithmetic of elliptic curves, Graduate Texts in Mathematics, 151, Springer-Verlag, New York, 1994, xiv+525 pages | DOI | MR | Zbl

[30] Silverman, Joseph H. The Arithmetic of Elliptic Curves (2nd Ed.), Graduate Texts in Mathematics, 106, Springer, 2016

[31] Temkin, Michael Stable modification of relative curves, J. Algebraic Geom., Volume 19 (2010) no. 4, pp. 603-677 | DOI | MR | Zbl

[32] Temkin, Michael Introduction to Berkovich analytic spaces, Berkovich spaces and applications (Lecture Notes in Math.), Volume 2119, Springer, 2015, pp. 3-66 | DOI | MR | Zbl

Cited by Sources: